MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: rinato; neos route.The device was returned for analysis.Visual and functional inspections were performed on the returned device.The difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties removing the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a non-tortuous, non-calcified, concentric, de novo, 70% stenosed lesion in the proximal left anterior descending artery.After performing thrombus aspiration and advancing a basket guide wire, the xience alpine 2.50 x 38 mm was deployed at 10 atmospheres.The stent delivery system (sds) balloon was inflated twice at 10 atmospheres.An attempt was made to remove the sds from the deployed stent but the sds could not be removed.The sds was inflated again at 12 atmospheres and it was deflated but the sds could not be removed from the deployed stent.On angiography the sds balloon was confirmed to have been deflated; meaning no contrast media was confirmed to be present inside the balloon.The deployed stent was well apposed to the vessel wall.In an attempt to help remove the sds from the deployed stent, a guide wire was advanced through the deployed stent and then the sds was removed from the stent successfully.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6575774
Report Number2024168-2017-04262
Device Sequence Number627666
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public(01)08717648199219(17)200108(10)6122141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2020
Device Catalogue Number1125250-38
Device Lot Number6122141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;